Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 9, 2021Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 4:17 PM EDT for Clay County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jul 9, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS82 KJAX 092017
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Fri Jul 9 2021
 
FLZ031-232-092100-
Western Clay FL-Bradford FL-
417 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND
NORTHWESTERN CLAY COUNTIES UNTIL 500 PM EDT...

* At 417 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Starke, moving east at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Middleburg, Kingsley, Camp Blanding and Lawtey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2998 8215 3011 8215 3012 8214 3014 8215
      3015 8212 3014 8205 3016 8205 3018 8189
      2991 8187
TIME...MOT...LOC 2017Z 275DEG 19KT 3004 8211 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:54 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 9, 3:54 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
354 PM EDT Fri Jul 9 2021

.NEAR TERM [Through Tonight]...

The area is currently situated between surface high pressure
stretching from the northeastern Gulf of Mexico across Central
and Southern Florida and low pressure troughing over the US east
coast in the wake of Elsa. This pattern is resulting in westerly
flow that is advecting in mid and upper level clouds from storms
just west of our area. Storms this afternoon and evening will
move east around 15-20 mph across our area. The main hazards in
stronger storms will be lightning, gusty winds, and brief heavy
rainfall on top of already saturated grounds that could cause
localized flooding.

Showers and storms are expected to taper off later this evening
and end before midnight. Westerly flow will continue but become
calm tonight as high pressure ridging remain just south of the
area. Overnight low temperatures will be near normal in the low-
to-mid 70s, with cooler temperatures inland and warmer
temperatures at the coasts.

.SHORT TERM [Saturday Through Sunday Night]...

Saturday, troughing over the US east coast will weaken and high
pressure ridging over the northeastern Gulf and Central Florida
will begin to nudge its way towards our area, which will shift
winds slightly to become west northwesterly. Northwesterly flow
typically advect in less moist continental air; however, Elsa
pushed tropical moisture over the Southern US, so deep moisture
will remain in place over the area. PWATs are forecast to range
from approximately 1.8-2.1 inches (climatological average is
1.7-1.8 inches), which will allow scattered to numerous afternoon
showers to form. High temperatures on Saturday will be in the
upper 80s to lower 90s, and low temperatures will be in the low-
to-mid 70s.

Sunday, the surface high pressure ridge will broaden and extend
over the area as it stretches towards the Bermuda High in the
Atlantic. Winds will weaken as the pressure gradient expands and
shift to become southerly as the high pressure center shifts into
the Atlantic. Southerly flow will cause moisture to pool over the
area with PWATs reaching up near 2.2 inches. Because of this,
precipitation chances will be higher on Sunday than Saturday with
numerous showers and storms expected. High temperature on Sunday
will be slightly cooler in the mid-to-upper 80s due to increased
precipitation and cloud cover. Low temperatures will be in the
low-to-mid 70s.

.LONG TERM [Monday Through Friday]...

The surface ridge extending from the Bermuda High across the
Florida peninsula will lift north as the Bermuda High drifts into
the western Atlantic, northeast of our area, early in the week.
Southeasterly winds are expected to prevail for most of the week,
which could advect in a drier air mass and suppress precipitation
chances slightly later in the week. At least scattered diurnal
convection is expected each day with sea breeze formation in the
afternoons and evenings. High temperatures will be generally in
the upper 80s and lower 90s through the long term period, and low
temperatures will be in the 70s.

&&

.AVIATION...
[Through 18Z Saturday]

Scattered showers and embedded storms were moving east to east
southeast across the area. Showers/storms will get near most of
the TAF sites this afternoon, and MVFR cigs are expected around
showers/storms. Brief IFR conditions are also possible. Westerly
winds around 10 knots will prevail the rest of the afternoon, with
winds diminishing tonight. Westerly winds will increase to around
10 knots again by the end of the TAF period.

&&

.MARINE...

A high pressure ridge located south of the area waters will
continue westerly offshore flow through Saturday. High pressure
will broaden and expand over the area waters on Sunday then move
to the northeast as the ridge connects with the Bermuda High,
shifting the high pressure center into the western Atlantic. Flow
will shift to become southerly on Sunday then southeasterly
onshore flow will develop on Monday. Showers and thunderstorms
will be possible each day.

Rip Currents: Low risk of rip currents today and Saturday,
trending towards moderate Sunday into Monday as onshore flow
develops.

&&

.FIRE WEATHER...

High pressure over the Gulf of Mexico today will shift over the area
through the weekend. Westerly winds will prevail today and Saturday,
then winds will weaken and shift to become generally southerly Sunday.
Light transport winds could result in areas of low daytime dispersions
along the I-75 corridor in NE FL on Saturday, and more widespread low
dispersions, particularly along the I-95 corridor, on Sunday.
Patchy fog possible in the mornings, mainly in areas that receive
higher daytime rainfall totals.

&&

.HYDROLOGY...

Moderate and low-end major flooding is forecast for portions of
the Santa Fe River within the next few days. Moderate flooding is
ongoing along the St. Marys River at Macclenny. Levels have come
down from minor to action stage for the Black Creek in Clay
County. Minor flooding is forecast to begin along the upper
portion of the Suwannee River over the weekend but latest water
level readings look to be a little lower.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  72  87  71 /  20  40  20  60  20
SSI  76  89  76  87  76 /  20  50  30  50  20
JAX  73  90  73  87  73 /  20  50  30  50  20
SGJ  74  89  74  86  73 /  20  60  30  50  20
GNV  73  89  71  86  71 /  20  50  40  70  20
OCF  73  90  72  87  71 /  20  50  40  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 9, 3:25 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Fri Jul 9 2021

FLZ020-021-023-030-122-222-092030-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-
325 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH
CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Five Points, or near Lake City,
  moving east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Lake City, White Springs, Five Points, Watertown, Lulu, Winfield,
  Olustee and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234
TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263

BOOTHE
Special weather statement, Jul 9, 4:10 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Fri Jul 9 2021

FLZ140-240-340-092100-
Central Marion FL-Western Marion FL-Eastern Marion FL-
410 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 500
PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ocala, moving east at 15 mph.

* Winds up to 45 mph and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Ocala, Santos, Ocala Airport, Silver Springs Shores, Anthony,
  Belleview and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2907 8224 2928 8223 2930 8194 2907 8194
TIME...MOT...LOC 2009Z 265DEG 11KT 2920 8214

BOOTHE
Special weather statement, Jul 9, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Fri Jul 9 2021

FLZ031-232-092100-
Western Clay FL-Bradford FL-
417 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND
NORTHWESTERN CLAY COUNTIES UNTIL 500 PM EDT...

* At 417 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Starke, moving east at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Middleburg, Kingsley, Camp Blanding and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2998 8215 3011 8215 3012 8214 3014 8215
      3015 8212 3014 8205 3016 8205 3018 8189
      2991 8187
TIME...MOT...LOC 2017Z 275DEG 19KT 3004 8211

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:25 PM EDTSpecial Weather StatementJAXColumbia65 min
Jul 9, 4:10 PM EDTSpecial Weather StatementJAXMarion50 min
Jul 9, 4:43 PM EDTSpecial Weather StatementJAXNassau32 min
Jul 9, 4:53 PM EDTSpecial Marine WarningJAX67 min
Jul 9, 4:56 PM EDTSpecial Marine WarningJAX64 min
Jul 9, 5:00 PM EDTSpecial Weather StatementJAXDuval30 min
Jul 9, 5:10 PM EDTSpecial Weather StatementJAXDuval50 min
Jul 9, 5:18 PM EDTSpecial Marine WarningJAX57 min
Jul 9, 5:21 PM EDTSpecial Weather StatementJAXFlagler39 min
Jul 9, 5:29 PM EDTSpecial Marine WarningJAX31 min
Jul 9, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jul 9, 5:55 PM EDTSpecial Marine WarningJAX35 min
Jul 9, 6:01 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 9, 6:08 PM EDTSpecial Marine WarningJAX52 min
Jul 8, 8:50 PM EDTSpecial Weather StatementJAXAtkinson40 min
Jul 8, 9:49 PM EDTSpecial Weather StatementJAXAtkinson41 min
Jul 8, 10:28 PM EDTSpecial Weather StatementJAXClinch47 min
Jul 9, 6:52 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis68 min
Jul 9, 7:58 PM EDTSpecial Weather StatementJAXBacon, Coffee47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.